Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 43, NWS Green Bay, WI

September 4, 20146 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 4, 2014, 10:23 AM CDT for 6 counties in Wisconsin. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2014, 10:23 AM CDT (15:23 UTC)
Expired
Sep 4, 2014, 11:15 AM CDT
In force
52 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
70.0 mph

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 124 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 10:30 AM CDTTSTM WND DMGArgonne, WINUMEROUS TREES DOWN. TIME ESTIMATED.
Sep 4, 10:30 AM CDTTSTM WND DMGMerrill, WISCATTERED TREE DAMAGE IN MERRILL.
Sep 4, 10:53 AM CDTHAIL 0.5Antigo, WI
Sep 4, 10:54 AM CDTTSTM WND GST 43Antigo, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 7:42 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WUUS53 KGRB 041523
SVRGRB
WIC037-041-067-069-085-125-041615-
/O.NEW.KGRB.SV.W.0043.140904T1523Z-140904T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 AM CDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLORENCE COUNTY IN NORTHEAST WISCONSIN...
  FOREST COUNTY IN NORTHEAST WISCONSIN...
  LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  EASTERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  EASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHEASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 1115 AM CDT

* AT 1021 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHEAST OF PHELPS TO 8 MILES WEST OF
  POPPLE RIVER TO 9 MILES WEST OF CRANDON TO PARRISH TO 10 MILES
  NORTHEAST OF MERRILL...AND MOVING EAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  POPPLE RIVER AROUND 1030 AM CDT.
  CRANDON AROUND 1035 AM CDT.
  TIPLER AROUND 1040 AM CDT.
  PEARSON AND ANTIGO AROUND 1045 AM CDT.
  WHITE LAKE AROUND 1110 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ACKLEY WILDLIFE AREA...
ALVIN...NELMA...SUMMIT LAKE...NASHVILLE...ELCHO...ORMSBY...
KOEPENICK...STEVENS LAKE CAMPGROUND AND POST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4605 8887 4603 8882 4603 8873 4599 8866
      4599 8862 4602 8861 4602 8853 4598 8842
      4599 8837 4579 8826 4572 8833 4572 8842
      4561 8842 4538 8864 4538 8868 4512 8867
      4513 8972 4543 8948 4589 8949 4606 8900
TIME...MOT...LOC 1522Z 274DEG 37KT 4600 8891 4577 8883
          4555 8908 4542 8929 4523 8948

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

EB
5 follow-up statements
522 
WWUS53 KGRB 041535
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1035 AM CDT THU SEP 4 2014

WIC037-041-067-069-085-125-041615-
/O.CON.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
FLORENCE WI-FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-VILAS WI-
1035 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...EASTERN ONEIDA...EASTERN LINCOLN...LANGLADE...FOREST AND
FLORENCE COUNTIES UNTIL 1115 AM CDT...

AT 1032 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF TIPLER TO POPPLE RIVER TO CRANDON
TO 7 MILES NORTHWEST OF PEARSON TO MERRILL...AND MOVING EAST AT 45
MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TIPLER AROUND 1040 AM CDT.
  PEARSON AROUND 1045 AM CDT.
  ANTIGO AROUND 1105 AM CDT.
  WHITE LAKE AROUND 1115 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE KOEPENICK...MORGAN LAKE
CAMPGROUND...ACKLEY WILDLIFE AREA...ORMSBY...LOST LAKE CAMPGROUND...
LAONA...KEMPSTER...CAVOUR...FENCE AND PICKEREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4603 8873 4599 8866 4599 8862 4602 8861
      4602 8853 4598 8842 4599 8837 4579 8826
      4572 8833 4572 8842 4561 8842 4538 8864
      4538 8868 4512 8867 4513 8972 4543 8948
      4589 8949 4590 8923 4602 8899
TIME...MOT...LOC 1534Z 274DEG 37KT 4599 8873 4576 8865
          4554 8890 4541 8911 4517 8958

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

JKL
222 
WWUS53 KGRB 041543
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1043 AM CDT THU SEP 4 2014

WIC037-041-067-069-085-125-041615-
/O.CON.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
FLORENCE WI-FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-VILAS WI-
1043 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...EASTERN ONEIDA...EASTERN LINCOLN...LANGLADE...FOREST AND
FLORENCE COUNTIES UNTIL 1115 AM CDT...

AT 1038 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF TIPLER TO 5 MILES SOUTHEAST OF POPPLE
RIVER TO CRANDON TO PEARSON TO 8 MILES EAST OF MERRILL...AND MOVING
EAST AT 45 MPH.

THE SOUTHERN PORTION OF THIS LINE MOVING ACROSS LANGLADE COUNTY IS 
PARTICULARY STRONG AND RADAR HAS INDICATED SOME ROTATION WITH THIS 
STORM...NEAR KEMPSTER. 

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ANTIGO AROUND 1105 AM CDT.
  WHITE LAKE AROUND 1115 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PICKEREL...FENCE...NEVA...
DEERBROOK...BLACKWELL...ARMSTRONG CREEK...FREEMAN...LASALLE FALLS...
BEAR LAKE CAMPGROUND AND WABENO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4603 8873 4599 8866 4599 8862 4602 8861
      4602 8853 4598 8842 4599 8837 4579 8826
      4572 8833 4572 8842 4561 8842 4538 8864
      4538 8868 4512 8867 4513 8972 4543 8948
      4589 8949 4590 8923 4602 8899
TIME...MOT...LOC 1542Z 274DEG 37KT 4598 8861 4575 8853
          4553 8878 4540 8899 4517 8946

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

EB
341 
WWUS53 KGRB 041551
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1051 AM CDT THU SEP 4 2014

WIC125-041559-
/O.CAN.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
VILAS WI-
1051 AM CDT THU SEP 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VILAS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4599 8866 4599 8862 4602 8861 4602 8853
      4598 8842 4599 8837 4579 8826 4572 8833
      4572 8842 4561 8842 4538 8864 4538 8868
      4512 8867 4513 8972 4547 8943 4577 8898
      4598 8899 4598 8894 4602 8893 4603 8873
TIME...MOT...LOC 1549Z 274DEG 37KT 4597 8851 4573 8841
          4552 8868 4538 8888 4514 8920

$$

WIC037-041-067-069-085-041615-
/O.CON.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
FLORENCE WI-FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-
1051 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ONEIDA...SOUTHEASTERN LINCOLN...LANGLADE...FOREST AND FLORENCE
COUNTIES UNTIL 1115 AM CDT...

AT 1048 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF TIPLER TO 8 MILES NORTHWEST OF
GOODMAN TO 10 MILES NORTH OF CARTER TO 6 MILES EAST OF PEARSON TO 
ANTIGO...AND MOVING EAST AT 55 MPH.  THE SOUTHERN PORTION OF THE 
LINE OVER LANGLADE COUNTY IS PARTICULARLY STRONG AND CONTINUES TO 
SHOW SIGNS OF WEAK ROTATION.  

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITE LAKE AROUND 1115 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FREEMAN...BRYANT...
BLACKWELL...ARMSTRONG CREEK...LASALLE FALLS...BEAR LAKE CAMPGROUND...
WABENO...POLAR...LILY AND HOLLISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4599 8866 4599 8862 4602 8861 4602 8853
      4598 8842 4599 8837 4579 8826 4572 8833
      4572 8842 4561 8842 4538 8864 4538 8868
      4512 8867 4513 8972 4547 8943 4577 8898
      4598 8899 4598 8894 4602 8893 4603 8873
TIME...MOT...LOC 1549Z 274DEG 37KT 4597 8851 4573 8841
          4552 8868 4538 8888 4514 8920

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

EB
615 
WWUS53 KGRB 041603
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 AM CDT THU SEP 4 2014

WIC069-085-041613-
/O.CAN.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
LINCOLN WI-ONEIDA WI-
1103 AM CDT THU SEP 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ONEIDA AND
SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4579 8826 4572 8833 4572 8842 4561 8842
      4538 8864 4538 8868 4512 8867 4512 8910
      4521 8901 4541 8899 4563 8880 4573 8859
      4592 8864 4598 8853 4599 8837
TIME...MOT...LOC 1603Z 274DEG 37KT 4596 8830 4572 8820
          4551 8847 4537 8868 4513 8900

$$

WIC037-041-067-041615-
/O.CON.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
FLORENCE WI-FOREST WI-LANGLADE WI-
1103 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LANGLADE...SOUTHEASTERN FOREST AND CENTRAL FLORENCE COUNTIES UNTIL
1115 AM CDT...

AT 1101 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLORENCE TO HOMESTEAD TO 10 MILES NORTHEAST OF CARTER
TO CARTER TO 6 MILES EAST OF ANTIGO...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITE LAKE AROUND 1115 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ELTON AND LANGLADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GREEN
BAY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4579 8826 4572 8833 4572 8842 4561 8842
      4538 8864 4538 8868 4512 8867 4512 8910
      4521 8901 4541 8899 4563 8880 4573 8859
      4592 8864 4598 8853 4599 8837
TIME...MOT...LOC 1603Z 274DEG 37KT 4596 8830 4572 8820
          4551 8847 4537 8868 4513 8900

HAIL...<.75IN
WIND...60MPH

$$

EB
960 
WWUS53 KGRB 041613
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1113 AM CDT THU SEP 4 2014

WIC037-041-067-041621-
/O.EXP.KGRB.SV.W.0043.000000T0000Z-140904T1615Z/
FLORENCE WI-FOREST WI-LANGLADE WI-
1113 AM CDT THU SEP 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LANGLADE...
SOUTHEASTERN FOREST AND CENTRAL FLORENCE COUNTIES WILL EXPIRE AT 1115
AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...GUSTY WINDS TO 55 MPH AND SMALL HAIL ARE STILL 
POSSIBLE WITH THESE THUNDERSTORMS AS THEY CONTINUE TO MOVE ACROSS 
MARINETTE...OCONTO...MENOMINEE AND EASTERN SHAWANO COUNTIES.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

LAT...LON 4579 8826 4572 8833 4572 8842 4561 8842
      4538 8864 4538 8868 4512 8867 4512 8910
      4521 8901 4541 8899 4563 8880 4573 8859
      4592 8864 4598 8853 4599 8837
TIME...MOT...LOC 1611Z 274DEG 37KT 4595 8818 4571 8808
          4550 8835 4536 8856 4513 8888

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:45 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 4, 6:45 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
645 AM CDT THU SEP 4 2014

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 327 AM CDT THU SEP 4 2014

PCPN TRENDS AND THE POTENTIAL FOR SVR TSTMS TODAY AND TONIGHT ARE
THE MAIN FCST CONCERNS.

VERY DIFFICULT FCST EARLY THIS MORNING...WITH SEVERAL AREAS OF ONGOING
CONVECTION TO CONTEND WITH...AND ISSUES RELATING TO CAPPING LATER
TODAY AND EARLY TONIGHT. ONE AREA OF TSTMS ASSOCIATED WITH A S/W
TROF...RRQ OF AN UPPER LEVEL JET AND A H8 WARM FRONT...WAS MOVG
OUT OF NE WI EARLY THIS MORNING. ANOTHER CLUSTER OF STORMS HAD
RECENTLY FORMED OVER SW/SC WI...WHERE STG WAA WAS FOCUSED ALONG
A TIGHT BAROCLINIC ZONE. OF PERHAPS EVEN GREATER CONCERN WAS A
LARGE AREA OF CONVECTION ORGANIZING OVER EASTERN ND...AND TRACKING
EAST TOWARD N WI.

EXPECT THE TSTMS OVER SOUTHERN WI TO JUST BRUSH OUR FAR SOUTHERN
COUNTIES THIS MORNING...OR PERHAPS STAY JUST SOUTH. THE MAIN
CONCERN IS THE DEVELOPING MCS OVER EASTERN ND...WHICH SEVERAL
MODELS...INCLUDING THE 05Z HRRR...TAKE THROUGH FAR NORTHERN WI
LATE THIS MORNING/EARLY AFTERNOON. WITH A WARM FRONT LIFTING
TOWARD THE REGION...CAPE INCREASING TO NEAR 2000 J/KG BY MIDDAY
AND STRONG DEEP LAYER SHEAR IN PLACE...POTENTIAL FOR SVR TSTMS
OVER N WI LOOKS PRETTY GOOD. VERY WARM AND HUMID CONDITIONS
ARE ANTICIPATED...WITH TEMPS RISING WELL INTO THE 80S...AND
DEW POINTS IN THE UPPER 60S AND LOWER 70S.

MORE STORMS MAY DEVELOP ON THE NORTHERN EDGE OF THE CAP OVER
NORTHERN WI AS A COLD FRONT SHIFTS INTO WSTRN WI LATE IN THE DAY.
HOWEVER...THE CAP COULD PROVE TO BE TOO STRONG FOR ADDITIONAL TSTM
DEVELOPMENT UNTIL THE FRONT ARRIVES IN THE EVG. WITH CONCERNS
ABOUT CAPPING...AND A LACK OF A SIGNIFICANT UPPER LEVEL FORCING...
WILL KEEP POPS IN THE CHANCE CATEGORY FOR TONIGHT. STRONG
INSTABILITY AND MODERATE TO STRONG SHEAR WILL SUPPORT A
CONDITIONAL THREAT OF SVR TSTMS THROUGH THE NIGHT.

WILL KEEP A SMALL CHANCE OF STORMS IN OUR FAR SE COUNTIES EARLY
FRIDAY...OTHERWISE FRIDAY LOOKS PARTLY SUNNY...MUCH COOLER AND
LESS HUMID...WITH HIGHS IN THE 60S AND LOWER 70S.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 327 AM CDT THU SEP 4 2014

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT
THROUGH MONDAY...BRINGING MOSTLY CLEAR SKIES AT NIGHT AND
MOSTLY SUNNY DAYS. BEYOND MONDAY...SOME BIG DIFFERENCES NOTED
AMONG THE MODELS...INCLUDING A DRASTIC CHANGE IN THE ECMWF
MODEL OUTPUT TONIGHT COMPARED TO ITS 12Z RUN. ONLY MINOR
ADJUSTMENTS TO THE GRIDS THROUGH MONDAY...AND NO REAL CHANGES
BEYOND MONDAY. DID DEPICT OUR LOCATIONS THAT HAVE WARM OR
COLD BIASES EACH PERIOD IN THE LONG TERM FORECAST PERIOD.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 639 AM CDT THU SEP 4 2014

AREAS OF LOW CIGS (IFR/MVFR) AND PATCHY FOG SHOULD GRADUALLY
DISSIPATE THIS MORNING.

TSTMS OVER NE MN WILL TRACK ACROSS NORTHERN WI DURING THE LATE
MORNING AND EARLY AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE...
WITH DAMAGING WINDS..LARGE HAIL AND TORRENTIAL RAINFALL. HAVE ADDED
A TEMPO GROUP FOR THE RHI TAF. SCT TSTMS SHOULD ALSO DEVELOP ALONG
AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND TONIGHT. HAVE
ESTIMATED THE MOST LIKELY FOUR-HOUR PERIOD FOR STORMS AT EACH
SITE. LLWS SHOULD REDEVELOP AHEAD OF THE COLD FRONT LATE THIS
AFTERNOON AND EVENING...THEN QUICKLY WEAKEN AS THE FRONT MOVES
THROUGH.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......ECKBERG
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Sep 4, 3:55 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT THU SEP 4 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
355 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTHERN
WISCONSIN LATER THIS MORNING AND EARLY AFTERNOON. SOME OF THE
STORMS MAY BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS
AND TORRENTIAL RAINFALL.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS
AFTERNOON AND TONIGHT. THIS DEVELOPMENT IS LESS CERTAIN...AS WARM
TEMPERATURES ALOFT WILL LIKELY INHIBIT STORM FORMATION UNTIL A
COLD FRONT ARRIVES IN THE EVENING. THE BEST ESTIMATE IS THAT
SCATTERED STORMS WILL DEVELOP OVER NORTH CENTRAL WISCONSIN TOWARD
SUNSET...THEN SPREAD SOUTHEAST ACROSS THE FORECAST AREA THROUGH
THE NIGHT. IF THE STORMS DEVELOP AS FORECAST...THEY MAY BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL.

BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON
THIS POTENTIALLY DANGEROUS WEATHER SITUATION... ESPECIALLY IF YOU
HAVE OUTDOOR ACTIVITIES PLANNED FOR TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LMZ521-522-541>543-050900-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
355 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTH WINDS AND BUILDING WAVES WILL CREATE CONDITIONS
HAZARDOUS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN
EFFECT. IN ADDITION...AREAS OF MARINE FOG MAY CAUSE NAVIGATION
PROBLEMS.

THERE IS A CHANCE OF THUNDERSTORMS NORTH OF STURGEON BAY THIS
AFTERNOON...AND OVER THE ENTIRE MARINE FORECAST AREA TONIGHT.
SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS...LARGE
HAIL AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TSK/RE

In the hours before

Local storm report, Sep 4, 9:52 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
952 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     HAIL             LAKE TOMAHAWK           45.81N 89.59W
09/04/2014  E1.00 INCH       ONEIDA             WI   TRAINED SPOTTER

            HAIL FROM NICKEL TO QUARTER SIZE AND HEAVY RAIN.

&&

JEFFL
Local storm report, Sep 4, 9:56 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
956 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     TSTM WND DMG     MINOCQUA                45.86N 89.69W
09/04/2014                   ONEIDA             WI   TRAINED SPOTTER

            TREES DOWN AND QUARTER SIZE HAIL.

&&

JEFFL
Local storm report, Sep 4, 9:59 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
959 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             3 E LAKE TOMAHAWK       45.81N 89.53W
09/04/2014  E1.75 INCH       ONEIDA             WI   FIRE DEPT/RESCUE

&&

JEFFL
Local storm report, Sep 4, 10:01 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             2 N RHINELANDER         45.66N 89.41W
09/04/2014  E1.75 INCH       ONEIDA             WI   FIRE DEPT/RESCUE

&&

JEFFL
Local storm report, Sep 4, 10:04 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1004 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     HAIL             8 N TOMAHAWK            45.58N 89.73W
09/04/2014  E1.00 INCH       ONEIDA             WI   TRAINED SPOTTER

&&

JEFFL
Local storm report, Sep 4, 10:19 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     HAIL             THREE LAKES             45.79N 89.16W
09/04/2014  E1.00 INCH       ONEIDA             WI   TRAINED SPOTTER

&&

JEFFL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:37 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida53 min
Sep 4, 2:08 AM CDTSpecial Marine WarningGRB37 min
Sep 4, 8:50 AM CDTSevere Thunderstorm WarningGRBOneida, Vilas55 min
Sep 4, 9:38 AM CDTSevere Thunderstorm WarningGRBForest, Lincoln, Oneida, Vilas52 min
Sep 4, 10:09 AM CDTSevere Thunderstorm WarningGRBLincoln, Oneida53 min
Sep 4, 11:31 AM CDTSpecial Marine WarningGRB89 min
Sep 4, 5:35 PM CDTSpecial Marine WarningGRB55 min
Sep 4, 6:38 PM CDTSpecial Marine WarningGRB37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.